Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 29, 2000, 6:42 PM EDT for Carter County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 29, 2000, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Carter County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:00 PM EDT | Thunderstorm Wind | Soldier, KY | A few trees and large branches were blown down along Route 174. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 292242
SVRCRW
KYC043-292330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
642 PM EDT SAT JUL 29 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN KENTUCKY...
* UNTIL 730 PM EDT...
* AT 641 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS FROM 17 MILES NORTHWEST OF OLIVE HILL TO 15
MILES SOUTHWEST OF OLIVE HILL...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...GRAYSON LAKE STATE
PARK...GRAYSON AND CARTER CAVES STATE PARK.
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3831 8333 3821 8328 3828 8317 3819 8305
3822 8301 3818 8299 3816 8288 3824 8279
3836 8279 3840 8298 3850 8318 3843 8323
3835 8323What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:41 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 29, 3:41 PM EDT, 3 hours 1 minute before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-300830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 341 PM EDT SAT JUL 29 2000 SAME OLD...SAME OLD. PROBLEM OF THE DAY...AND PAST FEW DAYS...IS WHERE THE HEAVIEST RAIN WILL FALL. EVEN WITH VERY LUSH VEGETATION FOR LATE JULY...I AM STILL CONCERNED ABOUT LOCALIZED FLOODING PROBLEMS OVER SOUTHEAST OHIO. AFTER COORDINATING WITH ILN...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. RAINFALL AMOUNTS HAVE BEEN FAIRLY LIGHT THROUGHOUT THE DAY...BUT THE RAIN SHOULD TRAIN ACROSS THIS AREA FOR MUCH OF TONIGHT. MODELS APPEAR TO HAVE SETTLED UPON A SOLUTION...ALTHOUGH I FEEL THE NGM IS STILL TOO WARM IN THE LOW LEVELS. MAIN THRUST OF UPPER DYNAMICS SHOULD MOVE NORTHEAST ALONG THE OHIO RIVER TONIGHT AND BE OVER PENNSYLVANIA TOMORROW. MAIN UPPER LOW SHOULD RETROGRADE... ALLOWING BERMUDA HIGH TO SLIP WEST. THEREFORE I EXPECT A WARMING TREND HEADING INTO THE NEW WORK WEEK. RAIN CHANCES SHOULD ALSO DIMINISH WITH UPPER LEVEL SUPPORT MOVING FARTHER TO THE WEST. GUIDANCE TEMPERATURES APPEAR REASONABLE FOR THE NIGHTTIME LOWS. BUT WILL UNDERCUT THEN BOTH DAYS...SUNDAY MORE THAN MONDAY. THANKS ILN FOR COORDINATION. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / BELK
In the hours before
Special weather statement, Jul 29, 3:42 PM EDT, 3 hours before
WVZ047-292000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 342 PM EDT SAT JUL 29 2000 THUNDERSTORMS CROSSING THROUGH RANDOLPH COUNTY WEST VIRGINIA ARE PRODUCING RAINFALL OF AROUND AN INCH IN AN HOUR IN SOME LOCATIONS. THE HEAVIEST RECENT RAINS...HAVE FALLEN FROM MILL CREEK NORTHWARD TO ELKINS. PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE...AND A FEW SMALL STREAMS AND CREEKS MAY RISE TO NEAR BANKFULL LEVELS.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.